Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 156, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 19, 2008, 7:26 PM EDT for Essex County, Middlesex County, Massachusetts. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2008, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 19, 2008, 8:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA
The radar
The Boston radar (KBOX), 69 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:26 PM EDT | TSTM WND DMG | Billerica, MA | TREES DOWN IN SEVERAL AREAS. ONE DOWN ON A HOUSE ON CHARM STREET. SEVERAL DOWN ON HOWARD ROAD. |
| Jul 19, 7:27 PM EDT | TSTM WND DMG | Wilmington, MA | TREE DOWN ON A HOUSE. |
| Jul 19, 7:30 PM EDT | TSTM WND DMG | Wilmington, MA | LARGE BRANCHES DOWN ON GRIMM ROAD. TREE DOWN ACROSS RAILROAD TRACKS. WIRES DOWN ON HOBSON DRIVE. TREE DOWN ON HOUSE ON LAWRENCE STREET. |
| Jul 19, 7:55 PM EDT | TSTM WND DMG | Beverly, MA | WIRES DOWN ONTO A HOUSE CAUSING A FIRE ON PALMER STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 1:26 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 192326
SVRBOX
MAC009-017-200000-
/O.NEW.KBOX.SV.W.0156.080719T2326Z-080720T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
726 PM EDT SAT JUL 19 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BEVERLY...
EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 800 PM EDT
* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM WILMINGTON TO BILLERICA...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF LAWRENCE TO 7 MILES SOUTHEAST OF
LOWELL TO 8 MILES SOUTHEAST OF LOWELL...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILMINGTON...NORTH READING AND LYNNFIELD BY 730 PM EDT...
MIDDLETON BY 735 PM EDT...
WAKEFIELD...READING AND DANVERS BY 740 PM EDT...
MIDDLETON BY 745 PM EDT...
WENHAM AND HAMILTON BY 750 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4262 7071 4253 7082 4253 7086 4251 7084
4246 7090 4248 7102 4249 7128 4250 7130
4258 7131 4265 7106 4265 7093 4263 7091
4266 7081
TIME...MOT...LOC 2325Z 257DEG 26KT 4260 7112 4260 7118
4255 7123
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:07 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 19, 5:07 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
507 PM EDT SAT JUL 19 2008
.SYNOPSIS...
A VERY WARM HUMID UNSTABLE PATTERN CONTINUES INTO EARLY OR MID WEEK
WITH UNCERTAINTY REGARDING THE DAILY POSITIONING OF A FRONTAL BOUNDARY
OSCILLATING ACROSS NEW ENGLAND. THIS PATTERN WILL YIELD NEARLY DAILY
ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS...GENERALLY STRONGEST AND
MOST WIDESPREAD DURING THE AFTERNOON. A TREND TO SEASONABLE TEMPERATURES
IS EXPECTED THE MIDDLE AND END OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
RADAR TELLS THE STORY OF AN EVOLVING PATTERN. LONE CELL IN SE CT HAS
HAD A NICE HISTORY BUT DOESNT SEEM TO HAVE THE PRIMARY INSTABILITY
SUPPORT FURTHER NORTH ALONG THE MASS PIKE AND SHOULD WEAKEN FURTHER.
COMPLEX WARNED FOR JUST N OF THE MA PIKE IN W MASS.
AM EXPECTING STORM FLANK TO EVOLVE ESEWD FROM BTWN ALB-UCA AND RUT-
EEN BY 6 PM. IF ORGANIZATION DOES NOT OCCUR..THE SEVERE WATCH MIGHT BE
TRIMMED EARLY. HOWEVER...WE HAVE SEEN NEAR SEVERE WITH VILS OF 45 TO
50 AND IT IS HOT...WITH LARGE LOW LVL TEMP/DEW SPREAD IN W MA...THIS
COULD EVOLVE QUICKLY BETWEEN 5 AND 7PM DOWN THE MA PIKE RTE 2 INSTABILITY
KI/TT AXIS ALONG WITH ESEWD EVOLUTION FM S NH.
OTHER SPECIAL ATTENTION FOR POSSIBLE SVR THIS EVE CONTS SNH AND NE
MASS JUST N OF BOSTON. BVY EEN NORTHWARD.
0-6KM SHEAR STILL NR 40 KTS. 12Z ALB SOUNDING MODIFIED FOR 94/65 AND
WE GET 1400J CAPE... SOME PRETTY DECENT DOWNDRAFT POTENTIAL BECAUSE
OF THE DRIER SOUNDING /PW 1.4 AT ALB/ WITH 35 KTS IN THE SOUNDING
DOWN TO 16000 FT. ATTM WE ARE USING EL/TROP OF 41K...ANY STORMS AOA
OR OTHERWISE WITH SOME ROTATION /STORM MOTION TURNS 290 AT 20 KTS
DESPITE CURRENT 270 TRACKING OF SMALL SHOWERS/ WILL PRODUCE GUSTS AND
OR HAIL. WBZ IS 11K. SO MOSTLY WIND G35-50 KTS IN VIL 40-55 AND
ABSOLUTE STORM TOP SHOULD 51K. ZERO IS ARD 13.4 -10C 19K AND -20C
25K.
SKYWARN...PRESENT IN THE OFFICE ATTM.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH SUNDAY NIGHT/...
CONVECTION MAY LINGER UNTIL ABOUT MIDNIGHT IN A FEW SPOTS...THEN
ANOTHER MILD AND HUMID NIGHT IS EXPECTED.
SUNDAY...
DRY WEATHER TO START THE DAY BUT AN INCREASING CHANCE OF SHOWERS AND
TSTMS DURING THE AFTERNOON AND EVENING...AS MID LEVEL SHORT WAVE
APPROACHES FROM THE WEST ALONG WITH THE STALLED SURFACE BOUNDARY
OVER THE REGION. IT WILL BE ANOTHER VERY WARM AND HUMID DAY WITH
TEMPERATURES BETWEEN 85-90. SVR POTENTIAL EXISTS...ESPECIALLY INTERIOR
AND WORDING HAS BEEN ENHANCED A BIT.
SUN NIGHT...CONTINUITY WITH THE 4AM FCST. SW BL FLOW INCREASES. A
WARM NIGHT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
OVERALL...LONG TERM FORECAST IS FOR TEMPERATURES TO BEGIN FALLING
BACK TO SEASONAL NORMS AFTER THIS WEEKEND AND FOR DIURNAL SHOWERS
AND THUNDERSTORMS TO CONTINUE. WITH QUITE A BIT OF SPREAD AMONGST
THE MODELS...CHOSE TO GO WITH HPC GUIDANCE FOR THE GRIDDED
FORECAST.
SEVERAL FEATURES MAY IMPACT THE FORECAST OVER THE NEXT WEEK.
HOWEVER...LOW CONFIDENCE IN ALL OF THEM GIVEN THE LACK OF AGREEMENT
IN THE MODEL GUIDANCE. ONE OF THOSE FEATURES IS TROPICAL STORM
CRISTOBAL...CIRCULATING OFF THE COAST OF THE CAROLINAS AT THIS TIME.
OFFICIAL FORECAST TRACK FROM TPC INDICATES THAT THERE WILL BE LITTLE
TO NO SENSIBLE WEATHER EFFECT ON SOUTHERN NEW ENGLAND. THE MOST
WEATHER WE/RE LOOKING AT HERE AT THE MOMENT IS SOME RAIN ACROSS
PORTIONS OF THE AREA. HOWEVER...THINGS CHANGE SO WE WILL BE KEEPING
A CLOSE EYE ON THIS TROPICAL ACTIVITY.
THE NEXT FEATURE THAT COULD AFFECT THE WEATHER IS A COLD FRONT
ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM IN SOUTHERN CANADA.
THE MODELS ARE INDICATING THAT THIS FRONT COULD MOVE THROUGH
SOUTHERN NEW ENGLAND ANYTIME BETWEEN MONDAY AND WEDNESDAY. WHEN THE
FRONT MOVES THROUGH...THERE WILL BE AN INCREASED LIKELIHOOD OF
SHOWERS AND THUNDERSTORMS AND POTENTIALLY SEVERE WEATHER.
HOWEVER...AT THIS TIME WILL JUST KEEP LOW END CHANCE POPS AND
SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THIS TIME PERIOD.
THE ABOVE ARE THE TWO MAIN FEATURES THAT NEED WATCHING AT THIS
TIME. HOWEVER...THE 12Z GFS INDICATES A SERIES OF SURFACE LOWS
MOVING UP FROM THE MID-ATLANTIC STATES ACROSS NANTUCKET. IT ALSO
INDICATES AN UPPER LEVEL TROUGH MOVING ACROSS NEW YORK AND NEW
ENGLAND LATE IN THE WEEK. SINCE THESE FEATURES AREN/T INDICATED
ANYWHERE ELSE AND ARE LATE IN THE FORECAST PERIOD...AM NOT AS
CONCERNED WITH THEM.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
GENERALLY VFR UNTIL NUMEROUS TSTMS WITH MVFR CIG AND LOCAL MVFR/IFR
VSBY MAINLY FROM 20Z-02Z MASS PIKE NORTHWARD AND POSSIBLY AFTER 02Z
IN DIMINISHING STORMS SOUTH OF THE MASS PIKE.
STORM TOPS 40-52K ANTICIPATED MA PIKE NORTHWARD.
GENERALLY VFR OVERNIGHT EXCEPT AREAS OF MVFR-IFR CONDS IN ST/FOG AFTER
MIDNIGHT...ACK HYA FMH AS WELL AS POSSIBLY IN THE LIGHT WIND FIELDS WHERE
IT RAINS THIS AFTN IN SNH...PARTICULARLY MHT.
SUN AFTN...A PRETTY BIG AFTN FOR TSTMS APPEARS LIKELY PTNS OF INTERIOR
SNE ESPECIALLY CT RVR VALLEY.
SUN NIGHT...IFR CONDS POSSIBLE ACK FMH HYA IN ST/FOG LATE.
OUTLOOK...MONDAY THROUGH THURSDAY...
MAINLY VFR...WITH CONDITIONS DETERIORATING TO MVFR IN SCATTERED
SHOWERS AND THUNDERSTORMS THAT DEVELOP.
&&
.MARINE...
SCA FOR SEAS EXPANDED TO COVER PORTIONS OF THE EXPOSED S COASTAL
WATERS AS SEAS SLOWLY INCREASE NEXT 36 HOURS.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY THROUGH TUESDAY...WHILE CURRENT FORECASTS INDICATE TROPICAL
STORM CRISTOBAL WILL TRAVEL WELL TO THE SOUTHEAST OF NANTUCKET...WINDS AND
SWELL FROM THIS TROPICAL STORM WILL AFFECT THE SOUTHERN NEW
ENGLAND COASTAL WATERS WITH SMALL CRAFT CONDITIONS IN SEAS IF NOT
ALSO IN WINDS LIKELY. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY
AFFECT THE COASTAL WATERS...ESPECIALLY IN THE AFTERNOONS AND
EVENINGS.
TUESDAY AFTERNOON THROUGH THURSDAY...AS TROPICAL STORM CRISTOBAL
MOVES AWAY FROM SOUTHERN NEW ENGLAND...WINDS AND SEAS WILL BEGIN TO
COME DOWN. LINGERING SMALL CRAFT CONDITIONS ARE POSSIBLE THROUGH
TUESDAY. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY AFFECT THE
COASTAL WATERS...ESPECIALLY IN THE AFTERNOONS AND EVENINGS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR CTZ002.
MA...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR MAZ011.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
TO 8 AM EDT SUNDAY FOR ANZ235-237-254-255.
&&
SYNOPSIS...RLG
NEAR TERM...DRAG/GAF
SHORT TERM...DRAG/GAF
LONG TERM...RLG
AVIATION...DRAG/RLG/GAF
MARINE...DRAG/RLG/GAFHazardous weather outlook, Jul 19, 4:40 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 440 PM EDT SAT JUL 19 2008 NHZ011-012-015-201200- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 440 PM EDT SAT JUL 19 2008 ...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY THROUGH TUESDAY. ISOLATED STORMS MAY BE SEVERE SUNDAY AFTERNOON. AN AIR QUALITY ALERT MAY BE NEEDED SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-004-MAZ002>010-012>019-026-RIZ001>004-201200- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- 440 PM EDT SAT JUL 19 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS MAY BE SEVERE SUNDAY AFTERNOON OR EVENING. AIR QUALITY ALERTS MAY STILL BE NECESSARY SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-MAZ011-201200- HARTFORD CT-EASTERN HAMPDEN MA- 440 PM EDT SAT JUL 19 2008 ...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY THROUGH TUESDAY. THUNDERSTORMS MAY BE SEVERE SUNDAY AFTERNOON. AIR QUALITY ALERTS MAY STILL BE NECESSARY SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RIZ005-201200- BRISTOL RI- 440 PM EDT SAT JUL 19 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY THROUGH TUESDAY. AIR QUALITY ALERTS MAY STILL BE NECESSARY SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ232>237-254-255-201200- NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 440 PM EDT SAT JUL 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT A THUNDERSTORM WITH GUSTY WINDS AND LIGHTNING IS POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES COAST...IS EXPECTED TO PASS WELL SOUTH OF NANTUCKET MONDAY AND TUESDAY. WINDS AND SEAS WILL LIKELY INCREASE AS THE STORM COMES CLOSER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-231-250-201200- BOSTON HARBOR-CAPE COD BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 440 PM EDT SAT JUL 19 2008 ...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...ESPECIALLY SUNDAY THROUGH TUESDAY...MAINLY IN THE AFTERNOON OR EVENING. TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES COAST...IS EXPECTED TO PASS WELL SOUTH OF NANTUCKET MONDAY AND TUESDAY. WINDS AND SEAS WILL LIKELY INCREASE AS THE STORM COMES CLOSER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ006>008-201200- BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 440 PM EDT SAT JUL 19 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. THERE IS A CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY THROUGH TUESDAY. AIR QUALITY ALERTS MAY BE NECESSARY SUNDAY AND MONDAY. THE RISK OF DANGEROUS RIP CURRENTS MAY INCREASE MONDAY AND TUESDAY ALONG THE OCEAN EXPOSED SOUTH AND EAST COASTS AS TROPICAL STORM CRISTOBAL PASSES SOUTHEAST OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020-021-201200- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- 440 PM EDT SAT JUL 19 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY THROUGH TUESDAY. AIR QUALITY ALERTS MAY BE NECESSARY SUNDAY AND MONDAY. THE RISK OF DANGEROUS RIP CURRENTS MAY INCREASE MONDAY AND TUESDAY ALONG THE OCEAN EXPOSED SOUTH AND EAST COASTS AS TROPICAL STORM CRISTOBAL PASSES SOUTHEAST OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DRAG/RLG
In the hours before
Local storm report, Jul 19, 5:53 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
07/19/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMBS DOWN ON THAYER HILL RD
0514 PM TSTM WND GST GOSHEN 42.43N 72.80W
07/19/2008 M61.00 MPH HAMPSHIRE MA AMATEUR RADIO
APRS WEATHER SENSOR
0527 PM TSTM WND DMG WILLIAMSBURG 42.40N 72.72W
07/19/2008 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON RTE 9
0527 PM LIGHTNING WILLIAMSBURG 42.40N 72.72W
07/19/2008 HAMPSHIRE MA AMATEUR RADIO
BARN ON FIRE SOUTH STREET BY LIGHTNING
0527 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/19/2008 FRANKLIN MA TRAINED SPOTTER
TREE DOWN CHRISTIAN LANE AND POWER OUTAGES
0527 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/19/2008 FRANKLIN MA TRAINED SPOTTER
12 INCH DIAMETER TREE SNAPPED IN TWO. TWO 50-70 FOOT TALL
TREES WERE DOWNED. NUMEROUS BRANCHES DOWN. ALL ON
CHRISTIAN LANE.
0528 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/19/2008 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON ROUTE 91 EXIT 24...AT THE REST AREA ON RTE
91 AND CHESTNUT PLAIN ROAD.
0530 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
07/19/2008 FRANKLIN MA AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN
0530 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
07/19/2008 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON HOUSE ON OLD AMHERST ROAD...ALSO TREES DOWN
ON SILVER LANE.
0535 PM TSTM WND DMG HATFIELD 42.37N 72.61W
07/19/2008 HAMPSHIRE MA AMATEUR RADIO
TREE AND WIRES DOWN ON CHASE ROAD AND TREE DOWN ON DPW
BUILDING
0540 PM TSTM WND DMG LEVERETT 42.45N 72.50W
07/19/2008 FRANKLIN MA AMATEUR RADIO
WIRES DOWN BLOCKING ROAD
&&
AEDSpecial weather statement, Jul 19, 6:10 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 610 PM EDT SAT JUL 19 2008 MAZ004-010-011-192245- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 610 PM EDT SAT JUL 19 2008 AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM ALONG A LINE EXTENDING FROM 7 MILES EAST OF CHICOPEE TO SPRINGFIELD...MOVING EAST AT 33 MPH. THUNDERSTORMS WILL BE NEAR...WILBRAHAM AND PALMER BY 620 PM EDT... WARREN BY 630 PM EDT...WEST BROOKFIELD AND BRIMFIELD BY 640 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT..MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. EVT
Local storm report, Jul 19, 6:29 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
629 PM EDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
07/19/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMBS DOWN ON THAYER HILL RD
0514 PM TSTM WND GST GOSHEN 42.43N 72.80W
07/19/2008 M61.00 MPH HAMPSHIRE MA AMATEUR RADIO
APRS WEATHER SENSOR
0516 PM TSTM WND DMG PALMER 42.16N 72.32W
07/19/2008 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN IN THE BONDSVILLE SECTION OF PALMER.
0527 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/19/2008 FRANKLIN MA TRAINED SPOTTER
12 INCH DIAMETER TREE SNAPPED IN TWO. TWO 50-70 FOOT TALL
TREES WERE DOWNED. NUMEROUS BRANCHES DOWN. ALL ON
CHRISTIAN LANE.
0527 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/19/2008 FRANKLIN MA TRAINED SPOTTER
TREE DOWN CHRISTIAN LANE AND POWER OUTAGES
0527 PM TSTM WND DMG WILLIAMSBURG 42.40N 72.72W
07/19/2008 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON RTE 9
0527 PM LIGHTNING WILLIAMSBURG 42.40N 72.72W
07/19/2008 HAMPSHIRE MA AMATEUR RADIO
BARN ON FIRE SOUTH STREET BY LIGHTNING
0528 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/19/2008 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON ROUTE 91 EXIT 24...AT THE REST AREA ON RTE
91 AND CHESTNUT PLAIN ROAD.
0530 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
07/19/2008 FRANKLIN MA AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN
0530 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
07/19/2008 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON HOUSE ON OLD AMHERST ROAD...ALSO TREES DOWN
ON SILVER LANE.
0535 PM TSTM WND DMG HATFIELD 42.37N 72.61W
07/19/2008 HAMPSHIRE MA AMATEUR RADIO
TREE AND WIRES DOWN ON CHASE ROAD AND TREE DOWN ON DPW
BUILDING
0540 PM TSTM WND DMG LEVERETT 42.45N 72.50W
07/19/2008 FRANKLIN MA AMATEUR RADIO
WIRES DOWN BLOCKING ROAD
0623 PM TSTM WND DMG PALMER 42.16N 72.32W
07/19/2008 HAMPDEN MA AMATEUR RADIO
10 ADDITIONAL TREES DOWN ON MARK STREET BETWEEN STEWERT
AND MAPLE STREETS. ANOTHER TREE DOWN ON A HOUSE ON HIGH
STREET.
&&
RLGSpecial weather statement, Jul 19, 6:30 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 630 PM EDT SAT JUL 19 2008 MAZ004-012-192300- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 630 PM EDT SAT JUL 19 2008 AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM RUTLAND TO 3 MILES NORTH OF SPENCER TO 3 MILES WEST OF EAST BROOKFIELD...MOVING EAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR...LEICESTER AND HOLDEN BY 640 PM EDT... WEST BOYLSTON AND WORCESTER BY 650 PM EDT...SHREWSBURY AND AUBURN BY 700 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. EVT
Special weather statement, Jul 19, 6:54 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 654 PM EDT SAT JUL 19 2008 MAZ005-026-192330- CENTRAL MIDDLESEX COUNTY MA-NORTHWEST MIDDLESEX COUNTY MA- 654 PM EDT SAT JUL 19 2008 AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 4 MILES NORTHWEST OF LITTLETON...OR ABOUT 10 MILES WEST OF LOWELL...MOVING EAST AT 28 MPH. IF THIS STORM REMAINS INTACT...IT WILL BE NEAR...WESTFORD BY 700 PM EDT...CHELMSFORD AND CARLISLE BY 710 PM EDT...BILLERICA BY 720 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. DRAG
Special weather statement, Jul 19, 7:11 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 711 PM EDT SAT JUL 19 2008 MAZ005>007-014-015-192345- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN ESSEX MA- 711 PM EDT SAT JUL 19 2008 AT 709 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF ORGANIZING HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ALONG A GUST FRONT MOVING SOUTH THROUGH THE NORTHEAST PART OF MASSACHUSETTS. THIS GROUP OF SHOWERS AND STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM BILLERICA TO CARLISLE TO 2 MILES SOUTHWEST OF CARLISLE...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF LOWELL TO 6 MILES SOUTH OF LOWELL TO 9 MILES SOUTH OF LOWELL. OVERALL THIS LINE IS MOVING EAST AT 29 MPH. SHOWERS AND THUNDERSTORMS WILL BE NEAR...WILMINGTON AND LINCOLN BY 720 PM EDT...READING AND LYNNFIELD BY 730 PM EDT...SAUGUS AND PEABODY BY 740 PM EDT...MALDEN AND LYNN BY 750 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. DRAG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:44 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 18, 9:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jul 18, 10:29 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 19, 3:50 AM EDT | Heat Advisory | BOX | Hampden | 13 hr |
| Jul 19, 5:02 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 28 min |
| Jul 19, 5:18 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 27 min |
| Jul 19, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 25 min |
| Jul 19, 6:33 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 19, 6:36 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 9 min |
| Jul 19, 7:35 PM EDT | Special Marine Warning | BOX | 25 min | |
| Jul 19, 7:52 PM EDT | Special Marine Warning | BOX | 23 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.